MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MOBILETT ELARA MAX; MOBILE X-RAY SYSTEM.

SIEMENS HEALTHCARE GMBH MOBILETT ELARA MAX; MOBILE X-RAY SYSTEM.
Model Number 11107444
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The collimator is fixed with two screws on each bracket.Therefore, the breaking of one bracket will only result in the collimator being dislocated at one side.It will not fall off completely and there is no risk that a person is injured by a falling collimator.It is described in the operator manual to perform a daily check for damaged or loose parts and have the system repaired if problems are found.Only in the unlikely event that both brackets break, the collimator could fall down.However, it would most likely be held by the cables.Siemens is conducting a thorough investigation of the event.A supplemental report will be submitted if additional information is received.Internal id # (b)(4).
 
Event or Problem Description
It was reported to siemens that during service activities on the mobilett mira max system, siemens engineer discovered that the one side of the collimator cover sagged down even though the bolts were tightly screwed.It was determined that one of the metal mounting brackets was broken during the manufacturing at the spot where the bracket bents.The issue had not been noticed by the user due to the collimator cover sitting tight on the frame.There are no injuries attributed to this event.
 
Additional Manufacturer Narrative
Siemens is submitting this correction to the initial adverse event report.An error was made in the name of the suspect medical device.The initially reported device was mobilett mira max, however, the correct device is mobilett elara max.The 510k # was corrected to k182639 as well.
 
Additional Manufacturer Narrative
The issue was investigated in detail and based on information from similar cases.The collimator cover is fixated by four screws on two holders, which are part of the collimator.The mounting brackets are produced with steel sheet metal bent to 90° with the addition of four threaded inserts.The housing is mounted to these four threaded inserts.Upon investigation, it was discovered that the sheet metal had been bent two times in opposite directions, thus weakening the piece.As a result, the sub supplier was changed.Furthermore, the design was modified to ensure additional strength of the piece; visual checks were implemented to ensure the piece was neither broken nor bent two times.These mentioned improvements on the brackets have been already introduced by the supplier for collimators used for mobilett elara units, starting with serial number (b)(6) (in combination with collimator serial number (b)(6)).This collimator is used on two system types with different part numbers.Mobilett mira max (10519819), mobilett elara max (11364066).According to the user manual (xpr8-270g.620.03.01.02, page 123), the user must perform a daily check of function and security.If damaged or loose parts are found, the system may not be used until repair was performed.The described issue was resolved at the concerned customer site by siemens local service technician replacing the affected part.

Brand Name
MOBILETT ELARA MAX
Common Device Name
MOBILE X-RAY SYSTEM.
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkesstrasse 127
erlangen, 91052
GM  91052
MDR Report Key11037780
Report Number3002808157-2020-58483
Device Sequence Number19503951
Product Code IZL
UDI-Device Identifier04056869154992
UDI-Public04056869154992
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11107444
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/20/2021
04/13/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/20/2021
04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;